Medical Questions > Womens Health > Birth Control Forum

Allergic reaction to tri-sprintec ?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I am 27 years old and had been on ortho tri cyclen lo since I was about 16 for irregular menses. I had no bad side effects, it helped clear my mild acne, I actually lost some weight, it also made my period cramps nearly non exsistent. After having my second child, I did not go back on the pill right away. My doctor told me I had PCOS & wanted me to go back on the pill to regulate my periods again. He prescribed me my usual ortho tri cyclen lo. As per change in insurance coverage, they gave me the generic version, tri-sprintec. I have only been on this pill for 7 days, and have been bleeding, severe acne, cramping, mood swings, I cannot eat, I cry over nothing and my legs and arms itch constantly. I never have experienced this before in my life on birth control pills. Should I stop taking them immediatly or is this normal for these pills ? These might be the generic form of ortho tri cyclen lo, but my body doesn't seem to agree. If this continues I would rather bite the bullet and just pay full price for my old pills. Please help.
Did you find this post helpful?
|

replied September 12th, 2009
First of all, Ortho Tri-Cyclen Lo 's generic is called Tri-Lo-Sprintec...Tri-Sprintec is generic for regular Ortho Tri-Cyclen either your doctor wrote for the wrong thing, you didn't type the full name of the drug you received, or you received the wrong drug from the pharmacy. Second of all, that's a lot of symptoms for only seven days. All, some, or none of them may be related to the drug. Every person is different and sometimes is hard to tell especially if have severe stress and other things going on. If you just recently had a child, it could be that you are having post-partum depression (which could explain some of the crying, mood swings). It could also be that you are pregnant, as nausea/vomiting, hormonal swings occur in pregnancy as well. Then again, if you received regular dose ortho tri cyclen generic, you could have too high of level the hormones causing your body to go out of whack (crying, nausea, bleeding, cramping, mood swings). Whenever going on birth control bleeding can continue generally sporadically for up to 3 months. If you are not taking this medication for preventing pregnancy, I would stop until you can talk to 1) the pharmacy 2) the doctor. That way you can figure if you received the correct drug (whether it was the doctor's mistake or the pharmacy's mistake), and you can go from there. There really should be no reason to go brand unless you are having an allergic reaction to the inactive ingredients in the medication. Due to your previous years of no reaction, I don't believe the reaction is probably due to active ingredients in the medication. Which if you did have an allergic reaction to the active ingredients would bar you from taking the brand or the generic. However, the only sign that could point towards an allergic reaction is the constant itching but itching could also be due to other things going on (ie was doing yard work and came in contact with something, recently changed laundry detergent, etc). If the itching becomes too bad, benadryl (oral or topical) or hydrocortisone cream/ointment can be used for relief until you can figure out what is causing it. Regardless, stop the medication, use back up protection, and contact your health care providers (ie pharmacist and doctor).
|
Did you find this post helpful?

replied September 13th, 2009
Tri Sprintec
No the prescription is correct. I have used both Ortho Tri Cyclen and Ortho Tri Cyclen lo. My last child was almost 3 years ago, and with both of my kids I never had post-partum depression. Also I havn't had a period since April 22,2009. They did a internal sonogram and no, I am not pregnant. I used Provera to try to bring on a period, and that didn't help at all. I started taking this tri-sprintec pill, and within 2 days I am bleeding from it, and it hasn't stopped yet. My periods arn't even this long. & no other pill has done this.The reactions I am having to this pill arn't normal for me. This much I know. Even though it's a generic version, it is still manufactured differently. I think I am going to just pay full price for the Ortho Tri Cyclen. It has never in my life gave me an issue. I remember one time they gave me Yaz by mistake and I had gotten pregnant on that.(long story) I took my pill FAITHFULLY everyday, same time. I ended up having a miscarriage. I do not want that to happen again.

Thanks...
|
Did you find this post helpful?

replied October 21st, 2009
today is going to be my 4th day on tri-lo-sprintec and all ive really experienced SO FAR is increased energy and insomnia and random feelings of wanting to cry sometimes but then again im also taking a generic form of adderral and a generic form of wellbutrin. doctors just loveeeeeee those generics. great. anyways. if anybody would like to warn me, save me, give me advice, thatd be wonderrrrfulllll before i enter hell unexpectadely Smile
|
Did you find this post helpful?

replied October 28th, 2009
I have now been taking these pills for 2 months, & I HATE them ! Nothing like my Ortho Tri Cyclen. They make me sick to my stomach, and not to mention, my breasts have been swollen for 2 months now. No I am not pregnant. Next month I will start a new pack on the non generic brand. I am just going to bite the bullet on this one.
|
Did you find this post helpful?